| | Stopped Amitriptyline - Can't Sleep Now - Hungry!!
I had been taking amitriptyline (Elavil) for the past seven years for my migraines. Recently, my cardiologist thought it was causing my tachycardia (rapid heart rate) so he had my wean myself off, which I did, and finished up about one week ago. Since that time, my sleeping pattern is completely messed up. I used to sleep 7 – 8 hours per night, uninterrupted. As I knew it, one of the (pleasant) side effects of the amitriptyline was it made you drowsy. It was my “sleeping” pill for all these years. Since I stopped, I’m all out of sorts. I sleep for no more than 4 hours at a time, have weird dreams, and wake exhausted. My appetite has also increased tremendously and my stomach is always “churning.” I read about this and found that recent research has focused on the link between sleep and the peptides that regulate appetite. Ghrelin stimulates hunger and leptin signals satiety to the brain and suppresses appetite. Shortened sleep time is associated with decreases in leptin and elevations in ghrelin. Just my luck!
Has anyone out there ever had to stop amitriptyline and notice their once- uninterrupted sleep became very interrupted? What did you find helped you get back on track? I'm not too excited about the weight gain, either.
Thank you for any info you can give me.